MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.127.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the protection sleeve for 2.8mm va drill guide long was discovered bent while restocking.While trying to bend it back, the handle broke off.There was no patient involvement.This report is for one (1) protection sleeve for 2.8mm va drill guide - long.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.127.006-us, lot 8360618: manufacturing site: bettlach.Release to warehouse date: june 17, 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: the instrument was received, and the device is not bent instead it¿s broken at the weld point between the handle and sleeve.No other issues were identified.Dimensional inspection showed the relevant dimensions were conforming.The relevant drawings were reviewed.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.The complaint is conformed for broken condition.While no definitive root cause could be determined, it is possible that the device encountered unintended forces or excessive bending/torsional forces at the weld leading to the breakage.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9694439
Report Number2939274-2020-00777
Device Sequence Number11487467
Product Code FZX
UDI-Device Identifier10886982075062
UDI-Public(01)10886982075062
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.127.006
Device Catalogue Number03.127.006
Device Lot Number8360618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1